Alert archive / North Dakota / River Flood Warnings in 2011
River Flood Warning 44, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at May 31, 2011, 8:38 PM CDT for Cass County, North Dakota. It took effect at Jun 1, 2011, 10:27 AM CDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2011, 8:38 PM CDT (01:38 UTC)
- In effect from
- Jun 1, 2011, 10:27 AM CDT
- Expired
- Jun 2, 2011, 8:38 PM CDT
- In force
- 34 hr
- Issued by
- NWS Grand Forks, ND
- Flood severity
- Minor
County Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 66 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sheyenne River at Harwood (HWDN8). The gauge peaked at 84.47 ft at Jun 1, 2011, 7:00 PM CDT.
- Action stage
- 82 ft
- Minor stage
- 84 ft
- Moderate stage
- 86 ft
- Major stage
- 91 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05060400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
397 WGUS43 KFGF 010138 FLWFGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 838 PM CDT TUE MAY 31 2011 ...THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A NEW FLOOD WARNING FOR SHEYENNE RIVER AT HARWOOD AFFECTING CASS COUNTY... .RAINFALL OVER THE PAST 24 HOURS WILL CAUSE THE SHEYENNE RIVER AT HARWOOD TO RISE ONCE AGAIN TO MARGINALLY ABOVE MINOR FLOOD STAGE. A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION WILL BE ISSUED SHORTLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && NDC017-010438- /O.NEW.KFGF.FL.W.0044.110602T0600Z-110605T1800Z/ /HWDN8.1.ER.110602T0600Z.110603T1800Z.110605T0600Z.NO/ 838 PM CDT TUE MAY 31 2011 THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A * FLOOD WARNING FOR THE SHEYENNE RIVER AT HARWOOD. * FROM LATE WEDNESDAY NIGHT TO SUNDAY AFTERNOON. * AT 8:15 PM TUESDAY THE STAGE WAS 883.1 FEET. * MINOR FLOOD STAGE IS 884.0 FEET. * FOR THE NEXT 5 DAYS...MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THURSDAY MORNING AND CONTINUE TO RISE TO NEAR 884.4 FEET BY FRIDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING. $$ TEAM FARGO
5 follow-up statements
473 WGUS83 KFGF 010150 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 850 PM CDT TUE MAY 31 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THIS IS A FOLLOW-UP STATEMENT TO THE CURRENT WARNINGS FOR... THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES THE SHEYENNE RIVER AT HARWOOD AFFECTING CASS COUNTY .THIS INTERIM UPDATE INCLUDES THE ADDITION OF HARWOOD TO THE FLOOD WARNING RANKS. RAINFALL OVER THE PAST 24 HOURS WILL BRING THE SHEYENNE AT HARWOOD MARGINALLY OVER FLOOD STAGE FOR THREE TO FOUR DAYS. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC027-NDC017-021350- /O.CON.KFGF.FL.W.0008.000000T0000Z-000000T0000Z/ /FGON8.3.SM.110329T2115Z.110409T2315Z.000000T0000Z.NO/ 850 PM CDT TUE MAY 31 2011 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT FARGO. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 PM TUESDAY THE STAGE WAS 19.5 FEET. * MINOR FLOODING IS OCCURRING AND FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * MINOR FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.0 FEET BY EARLY THURSDAY MORNING THEN BEGIN FALLING. * IMPACT STATEMENT(S) - AT 20.6 FEET, FARGO...NORTH BROADWAY BRIDGE IS CLOSED. && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 06/01 06/02 06/03 06/04 06/05 06/06 06/07 RED RIVER FARGO 19.9 19.9 19.6 19.5 19.3 19.1 18.8 $$ NDC017-021350- /O.CON.KFGF.FL.W.0044.110602T0600Z-110605T1800Z/ /HWDN8.1.ER.110602T0600Z.110603T1800Z.110605T0600Z.NO/ 850 PM CDT TUE MAY 31 2011 THE FLOOD WARNING CONTINUES FOR THE SHEYENNE RIVER AT HARWOOD. * FROM LATE WEDNESDAY NIGHT TO SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 PM TUESDAY THE STAGE WAS 883.1 FEET. * MINOR FLOOD STAGE IS 884.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THURSDAY MORNING AND CONTINUE TO RISE TO NEAR 884.4 FEET BY FRIDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING. * IMPACT STATEMENT(S) - AT 884.0 FEET, FLOOD WARNING STAGE.ACTIONS TAKEN TO COMPLETELY SEAL THE FLOOD BARRIER. && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 06/01 06/02 06/03 06/04 06/05 06/06 06/07 SHEYENNE RIVER HARWOOD 883.9 884.2 884.4 884.1 883.4 882.6 881.8 $$ TEAM GRAND FORKS
051 WGUS83 KFGF 011529 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1029 AM CDT WED JUN 1 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH DAKOTA... THIS IS A EXTENSION TO THE CURRENT WARNINGS FOR... THE SHEYENNE RIVER AT HARWOOD AFFECTING CASS COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THIS IS A FOLLOW-UP STATEMENT TO THE CURRENT WARNINGS FOR... THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC027-NDC017-030329- /O.CON.KFGF.FL.W.0008.000000T0000Z-000000T0000Z/ /FGON8.3.SM.110329T2115Z.110409T2315Z.000000T0000Z.NO/ 1029 AM CDT WED JUN 1 2011 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT FARGO. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM WEDNESDAY THE STAGE WAS 19.8 FEET. * MINOR FLOODING IS OCCURRING AND FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * MINOR FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL FLUCTUATE AROUND 20.0 FEET THE NEXT FEW DAYS. * IMPACT STATEMENT(S) - AT 20.6 FEET, FARGO...NORTH BROADWAY BRIDGE IS CLOSED. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE THU FRI SAT SUN MON TUE WED (MONTH/DAY) 06/02 06/03 06/04 06/05 06/06 06/07 06/08 RED RIVER FARGO 20.0 19.8 19.5 19.4 19.2 19.1 19.0 $$ NDC017-030329- /O.EXT.KFGF.FL.W.0044.110601T1527Z-110605T1500Z/ /HWDN8.1.ER.110601T1115Z.110603T1200Z.110605T0300Z.NO/ 1029 AM CDT WED JUN 1 2011 THE FLOOD WARNING CONTINUES FOR THE SHEYENNE RIVER AT HARWOOD. * FROM THIS MORNING TO SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:15 AM WEDNESDAY THE STAGE WAS 884.3 FEET. * MINOR FLOODING IS OCCURRING AND FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * MINOR FLOOD STAGE IS 884.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 885.0 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY BEFORE MIDNIGHT. * IMPACT STATEMENT(S) - AT 884.0 FEET, FLOOD WARNING STAGE.ACTIONS TAKEN TO COMPLETELY SEAL THE FLOOD BARRIER. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE THU FRI SAT SUN MON TUE WED (MONTH/DAY) 06/02 06/03 06/04 06/05 06/06 06/07 06/08 SHEYENNE RIVER HARWOOD 884.7 885.0 884.5 883.7 883.0 882.2 881.5 $$
929 WGUS83 KFGF 020107 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 807 PM CDT WED JUN 1 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH DAKOTA... THIS IS A FOLLOW-UP STATEMENT TO THE CURRENT WARNINGS FOR... THE SHEYENNE RIVER AT HARWOOD AFFECTING CASS COUNTY .RUNOFF FROM RECENT RAINFALL CONTINUES TO FLOW THROUGH THE RIVER SYSTEM. THE SHEYENNE RIVER AT HARWOOD REMAINS AT MINOR FLOOD STAGE...AND IS EXPECTED TO STAY ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND...DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && NDC017-031307- /O.CON.KFGF.FL.W.0044.000000T0000Z-110605T1500Z/ /HWDN8.1.ER.110601T1115Z.110603T1200Z.110605T0300Z.NO/ 807 PM CDT WED JUN 1 2011 THE FLOOD WARNING CONTINUES FOR THE SHEYENNE RIVER AT HARWOOD. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:15 PM WEDNESDAY THE STAGE WAS 884.5 FEET. * MINOR FLOODING IS OCCURRING AND FOR THE NEXT 3 DAYS...MINOR FLOODING IS FORECAST. * MINOR FLOOD STAGE IS 884.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 884.7 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY BEFORE MIDNIGHT. * IMPACT STATEMENT(S) - AT 884.0 FEET...FLOOD WARNING STAGE...ACTIONS TAKEN TO COMPLETELY SEAL THE FLOOD BARRIER. && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE THU FRI SAT SUN MON TUE WED (MONTH/DAY) 06/02 06/03 06/04 06/05 06/06 06/07 06/08 SHEYENNE RIVER HARWOOD 884.6 884.7 884.1 883.2 882.3 881.7 881.2 $$ SROWE
154 WGUS83 KFGF 021509 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1009 AM CDT THU JUN 2 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH DAKOTA... THE SHEYENNE RIVER AT HARWOOD AFFECTING CASS COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES .STATUS QUO CONDITIONS FOR TWO RIVER POINTS IN FLOOD. HARWOOD IS TRENDING TOWARD FALLING BELOW FLOOD STAGE BUT THIS MAY BE AFFECTED BY CONVECTIVE RAINFALL FORECAST FOR THIS EVENING AND TONIGHT. MAINLY DRY WEATHER WILL BE IN PLACE FRIDAY THROUGH THE WEEKEND. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC027-NDC017-040309- /O.CON.KFGF.FL.W.0008.000000T0000Z-000000T0000Z/ /FGON8.3.SM.110329T2115Z.110409T2315Z.000000T0000Z.NO/ 1009 AM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT FARGO. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM THURSDAY THE STAGE WAS 19.9 FEET. * MINOR FLOODING IS OCCURRING AND FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * MINOR FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.9 FEET BY THIS AFTERNOON. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE FRI SAT SUN MON TUE WED THU (MONTH/DAY) 06/03 06/04 06/05 06/06 06/07 06/08 06/09 RED RIVER FARGO 19.7 19.6 19.4 19.2 19.0 18.9 18.8 $$ NDC017-040309- /O.EXT.KFGF.FL.W.0044.000000T0000Z-110605T0000Z/ /HWDN8.1.ER.110601T1115Z.110602T0445Z.110604T1200Z.NO/ 1009 AM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE SHEYENNE RIVER AT HARWOOD. * UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM THURSDAY THE STAGE WAS 884.1 FEET. * MINOR FLOODING IS OCCURRING AND FOR THE NEXT 3 DAYS...MINOR FLOODING IS FORECAST. * MINOR FLOOD STAGE IS 884.0 FEET. * IMPACT STATEMENT(S) - AT 884.0 FEET, FLOOD WARNING STAGE.ACTIONS TAKEN TO COMPLETELY SEAL THE FLOOD BARRIER. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE FRI SAT SUN MON TUE WED THU (MONTH/DAY) 06/03 06/04 06/05 06/06 06/07 06/08 06/09 SHEYENNE RIVER HARWOOD 884.1 884.0 883.3 882.4 881.6 881.0 880.6 $$ CLUB FARGO GRAND FORKS
012 WGUS83 KFGF 030138 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 838 PM CDT THU JUN 2 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH DAKOTA... THIS IS A CANCELLATION FLOOD STATEMENT FOR THE CURRENT WARNINGS FOR THE SHEYENNE RIVER AT HARWOOD AFFECTING CASS COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THIS IS A FOLLOW-UP STATEMENT TO THE CURRENT WARNINGS FOR... THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES .THE SHEYENNE RIVER AT HARWOOD HAS FALLEN BELOW FLOOD STAGE THIS AFTERNOON SO THE FLOOD WARNING HAS BEEN CANCELLED. THE RED RIVER AT FARGO IS NOW THE ONLY POINT LEFT IN FLOOD STAGE. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND...DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC027-NDC017-041338- /O.CON.KFGF.FL.W.0008.000000T0000Z-000000T0000Z/ /FGON8.3.SM.110329T2115Z.110409T2315Z.000000T0000Z.NO/ 838 PM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT FARGO. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 PM THURSDAY THE STAGE WAS 19.9 FEET. * MINOR FLOODING IS OCCURRING AND FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * MINOR FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL TO A STAGE OF 19.6 FEET BY SATURDAY MORNING. * THERE IS NO CREST FORECAST FOR THIS 7-DAY PERIOD. * IMPACT STATEMENT(S) - AT 20.6 FEET...FARGO...NORTH BROADWAY BRIDGE IS CLOSED. && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE FRI SAT SUN MON TUE WED THU (MONTH/DAY) 06/03 06/04 06/05 06/06 06/07 06/08 06/09 RED RIVER FARGO 19.6 19.5 19.3 19.1 19.0 18.9 M $$ NDC017-030208- /O.CAN.KFGF.FL.W.0044.000000T0000Z-110605T0000Z/ /HWDN8.1.ER.110601T1115Z.110602T0445Z.110602T1745Z.NO/ 838 PM CDT THU JUN 2 2011 THE FLOOD WARNING IS CANCELLED FOR THE SHEYENNE RIVER AT HARWOOD. * AT 8:15 PM THURSDAY THE STAGE WAS 883.7 FEET. * FELL BELOW FLOOD STAGE AT 12:45 PM THURSDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 883.6 FEET BY SATURDAY MORNING. * IMPACT STATEMENT(S) - AT 884.0 FEET...FLOOD WARNING STAGE...ACTIONS TAKEN TO COMPLETELY SEAL THE FLOOD BARRIER. && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE FRI SAT SUN MON TUE WED THU (MONTH/DAY) 06/03 06/04 06/05 06/06 06/07 06/08 06/09 SHEYENNE RIVER HARWOOD 883.9 882.9 881.5 880.5 879.9 879.5 879.2 $$ SROWE
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at May 31, 6:16 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 31, 6:16 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
616 PM CDT TUE MAY 31 2011
.DISCUSSION...
WE ARE GETTING WIND GUSTS IN EXCESS OF 60 MPH IN PORTIONS OF THE
DEVILS LAKE BASIN...SO HAVE ISSUED A HIGH WIND WARNING THROUGH 9
PM HERE. WINDS SHOULD SUBSIDE THEREAFTER...ALTHOUGH A WIND
ADVISORY MAY BE NEEDED FURTHER INTO THE EVENING. WE WILL EVALUATE
THIS LATER THIS EVENING...WITH ABOUT 60 KT TO MIX HERE THROUGH
03Z.
&&
.AVIATION...
MVFR AND VFR CIGS SLOWLY RISING THIS AFTN WITH WIND GUSTS ABOVE
35 TO 45KTS CONTINUING INTO THE EVENING HOURS. SKIES WILL CLEAR
OFF OVERNIGHT AS HIGH PRESSURE MOVES IN AND WIND GUSTS DIMINISH.
&&
.PREV DISCUSSION... /ISSUED 230 PM CDT TUE MAY 31 2011/
DISCUSSION...FORECAST CHALLENGE CONCERNS TEMPERATURES AND PCPN
CHANCES. OVERALL MODELS IN PRETTY CLOSE AGREEMENT AND WILL USE BLEND
FOR FORECAST.
SURFACE/UPPER LOW TAKING ITS TIME PROPAGATING EAST TODAY. AS A
RESULT CURRENT WRAP AROUND PCPN BAND WILL TAKE LONGER TO CROSS
MAINLY NORTHERN FA TONIGHT. HAVE INCREASED/EXTENDED POPS ACCORDINGLY.
RELAXING GRADIENT FROM WEST TO EAST OVERNIGHT AS LOW PULLS EAST
SHOULD ALLOW GUSTY WINDS TO DIMINISH. WILL MAINTAIN ADVISORY AS
STRONGEST WINDS LIKELY LATE THIS AFTERNOON AND LET LATER SHIFT
MONITOR DOWNWARD TRENDS. CLEARING ENTERING WESTERN ND ATTM AND
EXPECT THIS TO AFFECT FA LATER TONIGHT. DO EXPECT WINDS TO HOLD UP
TO A DEGREE GOOD PART OF NIGHT AND UPSTREAM DEWPOINTS FOR THE MOST
PART ABOVE 40 SO WILL HOLD CLOSE TO GUIDANCE.
ON WEDNESDAY SURFACE HIGH PRESSURE/DRYING COLUMN AND MODEST WARM
ADVECTION SHOULD ALLOW RESPECTABLE TEMPERATURE RECOVERY CLOSE TO
AVERAGE FOR A CHANGE.
NEXT TROUGH SHIFTING INTO THE ROCKIES WILL PUT FA INTO INCREASING SW
FLOW ALOFT FOR THE SECOND HALF OF THE WORK WEEK. MODELS SLOW IN
ATTEMPTING TO BRING PCPN BACK INTO THE REGION SO HAVE TRIMMED BACK
ON POPS WEDNESDAY NIGHT.
FOR THURSDAY AND FRIDAY UPPER LOW AND ASSOCIATED SURFACE BOUNDARY
WILL SLOWLY WORK E-NE. MODELS WANT TO BRING BAND OF PCPN THROUGH FA
THURSDAY IN ZONE OF STRONG WARM ADVECTION. CATCH IS STRONG CAP SETS
UP WHICH MAY LIMIT PCPN POTENTIAL. WITH MAIN FORCING TO OUR WEST
HAVE BASICALLY MAINTAINED LOW/MID LEVEL POPS FOR NOW. TEMPERATURES
WILL HINGE ON CLOUD COVER HOWEVER WITH WARM COLUMN WILL NOT TAKE
MUCH SOLAR TO BOOST TEMPERATURES.
LONG TERM (SAT-TUE)...
MODELS IN FAIR AGREEMENT WITH THE GENERAL UPPER AIR PATTERN FOR THE
WEEKEND. AS A LOW PRESSURE SYSTEM LIFTS NORTH INTO THE HUDSON BAY
WESTERLY 500MB WINDS SET UP AND THICKNESSES INCREASE SATURDAY AND
SUNDAY. KEPT THE FORECAST DRY AS SFC HIGH PRESSURE DEVELOPS UNDER
BUILDING HEIGHTS AS RIDGING OVER THE WESTERN HIGH PLAINS WORKS INTO
THE NORTHERN PLAINS. THIS WILL RESULT IN WARMER TEMPS AND HIGHS NEAR
NORMAL FOR THE WEEKEND. MORE UNCERTAINTY ENTERS THE PICTURE ON
MONDAY AND TUESDAY AS MODELS SOLNS DIVERGE. ECMWF DEVELOPS SW FLOW
AND THE GFS BRINGS IN A WAVE IN THE NW FLOW. EITHER WAY SLIGHT CHC
OF TSTORM IS WORTH MENTIONING.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR NDZ016-027-029-
030-039-049-052-053.
HIGH WIND WARNING UNTIL 9 PM CDT THIS EVENING FOR NDZ006>008-014-
015-024-026-028-038-054.
MN...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MNZ001>005-007-
008-013>017-022>024-027>032-040.
&&
DKHazardous weather outlook, May 31, 5:52 AM CDT, 14 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 552 AM CDT TUE MAY 31 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011100- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 552 AM CDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A DEEP LOW PRESSURE SYSTEM MOVING ACROSS MANITOBA AND ONTARIO WILL BRING VERY STRONG WESTERLY WINDS ACROSS THE REGION TODAY. WINDS WILL BEGIN TO INCREASE BY MID MORNING...REACHING INTO THE 25 TO 40 MPH RANGE BY AFTERNOON. SOME GUSTS UP TO 50 MPH WILL BE POSSIBLE. THE HIGHEST WINDS WILL BE WEST OF THE RED RIVER VALLEY...AND LARGE WAVES OF 3 TO 6 FEET WILL BE POSSIBLE ON THE EASTERN SHORES OF DEVILS LAKE. BEACH EROSION AND DEPOSITS OF DEBRIS ON ROADS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WARMER AIR AND MOISTURE WILL MOVE BACK INTO THE AREA LATE WEDNESDAY NIGHT AND INTO THURSDAY. THUNDERSTORMS WILL BEGIN IN SOUTHEASTERN NORTH DAKOTA THURSDAY MORNING AND PUSH NORTH AND EASTWARD THROUGHOUT THE DAY. THERE IS STILL SOME UNCERTAINTY AS TO HOW STRONG THE STORMS WILL BE...BUT SOME HAIL REPORTS ARE NOT OUT OF THE QUESTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. JR
Nearby
River Flood Warnings in North Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.